Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

I have a headache after taking the Laxative

I just took a laxative because I feel bloated, after taking the laxative I have a headache.
Asked On : Wed, 17 Mar 2010
Answers:  5 Views:  923
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
it may be due to:-
Dehydration caused by hyperosmotic laxatives OR due to
Allergic reaction to one of the ingredients
Answered: Tue, 29 Nov 2011
I find this answer helpful
  Anonymous's Response

Ok, you should not use it for such minor problems. Moreover laxative is not a solution for bloating problem. It can be mainly gas distension and you shall have to take charcoal to solve that.

Answered: Fri, 2 Apr 2010
  User's Response
Welcome to HCM,
When bowel movements are irregular then stool becomes hard and also it becomes difficult to pass; laxatives soften the stool and stimulate the intestines to evacuate. There are different laxative which includes fiber laxatives, hyperosmotics, stimulants and softeners. The mode of action of each laxative varies for example fiber laxatives increases the bulk of fecal matter, whereas hyperosmotics increases the water content. Etc. Generally laxatives are safe but one of the side effects of laxative is headache.
Take care.
Answered: Tue, 29 Nov 2011
General & Family Physician Dr. Ashwini Kolur's  Response

I will try my best to answer your query.

Headache is not the common side effect of laxative use. If you think it is due to laxative avoid it and alter your diet, that will help you.
Any analgesic will be helpful for your headache.
It is always better to consult doctor before taking any drugs.

Hope my answer will be helpful for you.

Take care.
Answered: Tue, 29 Nov 2011
I find this answer helpful
General Surgeon Dr. Avinash A's  Response
welcome to hcm,
nothing to worry..take rest for sometime..dont depend too much on laxatives..have a good dietary habits..avoid eating fried foods..take care
Answered: Tue, 29 Nov 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor